High Wind, Beaver
- When
- May 25, 7:50 PM CST to 7:51 PM CST
- Where
- Beaver forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
Strong gradient winds produced a non-thunderstorm wind gust across the eastern Oklahoma Panhandle during the evening hours. There was no report of damage and there were no reports of injuries or fatalities.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Strong gradient winds produced a non-thunderstorm wind gust across the eastern Oklahoma Panhandle during the evening hours. There was no report of damage and there were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 25, 6:29 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 729 PM CDT FRI MAY 25 2012 .UPDATE... UPDATED GRIDS AND PUBLIC PRODUCTS TO INCLUDE SEVERE TSTM WATCH 299 UNTIL MIDNIGHT TONIGHT FOR ERN ZONES. ANDRADE && .PREV DISCUSSION... /ISSUED 558 PM CDT FRI MAY 25 2012/ AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED AT ALL SITES FOR THE PERIOD. MAIN CONCERN FOR THIS PERIOD REMAINS THE WINDS AT ALL SITES. WINDS SHOULD STAY OUT OF THE SOUTH AND GUSTY TILL AROUND 03Z WHEN THEY WILL DIMINISH TO BETWEEN 10 TO 20 KTS. OF OTHER CONCERN ARE THE ISOLATED STORMS POSSIBLE IN THE FAR EAST TX PANHANDLE AND THE ASSOCIATED HIGH WINDS THEY COULD BRING WITH THEM...HOWEVER BELIEVE THEY SHOULD STAY AWAY FROM ANY TAF SITE. WINDS SHOULD AGAIN PICK UP AT ALL SITES SATURDAY MORNING AND STAY GUSTY THROUGH THE PERIOD. PREV DISCUSSION... /ISSUED 315 PM CDT FRI MAY 25 2012/ DISCUSSION... ISOLATED THUNDERSTORMS STILL POSSIBLE THROUGH THIS EVENING ACROSS EASTERN SECTIONS WHERE MOIST AIR AHEAD OF DRYLINE STILL IN PLACE. SLIGHT CHANCE THUNDERSTORM POPS KEPT FOR SATURDAY...BUT HAVE SPREAD FARTHER EAST...WHERE MOISTURE IS DEEPER AND RICHER...TO INCLUDE ALL ZONES. SUNDAY AND SUNDAY NIGHT POPS KEPT FOR EASTERN AND CENTRAL SECTIONS. DRY CONDITIONS EXPECTED MONDAY THROUGH TUESDAY NIGHT. LOW POPS RETAINED WEDNESDAY AND WEDNESDAY NIGHT IN EASTERN ZONES. DRY THRERAFTER. TEMPERATURES EXPECTED TO BE CLOSE TO OR SLIGHTLY BELOW CLIMO FOR THE NEXT SEVERAL DAYS. BREEZY TO WINDY CONDITIONS EXPECTED ON SATURDAY AND SUNDAY. 03 COCKRELL FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING AS RELATIVE HUMIDITY VALUES REMAIN BELOW 20 PERCENT. ELEVATED FIRE WEATHER CONDITIONS WILL RESUME ON SATURDAY AND SUNDAY ACROSS THE WESTERN HALVES OF THE PANHANDLES AS WINDS WILL BE STRONGER AND RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT. LIGHT WINDS ARE EXPECTED ON MONDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY ACROSS THE WESTERN HALVES PANHANDLES. NORTH WINDS WILL PREVAIL ON WEDNESDAY AND THURSDAY BEHIND A COLD FRONT. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 726 PM CDT FRI MAY 25 2012 OKZ001>003-TXZ001>020-261100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 726 PM CDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE EARLY EVENING DUE TO THE COMBINATION OF BREEZY SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS AND LOW RELATIVE HUMIDITY VALUES OF 7 TO 20 PERCENT. SOUTH WINDS OF 15 TO 30 MPH WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES THROUGH THIS EVENING. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN TEXAS AND EASTERN OKLAHOMA PANHANDLES THIS EVENING. IF STORMS FORM...THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS UP TO 70 MPH THE PRIMARY HAZARDS. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE WESTERN HALVES OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY AND SUNDAY DUE TO LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS. ELEVATED FIRE WEATHER CONDITIONS MAY RETURN ACROSS WESTERN SECTIONS ON TUESDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND SUNDAY NIGHT ACROSS ALL BUT THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS THIS EVENING THROUGH SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 624 PM CDT FRI MAY 25 2012 TXZ014-015-019-020-260015- DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX- 624 PM CDT FRI MAY 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR COLLINGSWORTH... WHEELER...GRAY AND DONLEY COUNTIES. AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS IN DONLEY AND COLLINGSWORTH COUNTIES...MOVING NORTH AT 25 MPH. BRIEF...STRONG WIND GUSTS OVER 50 MPH AND SMALL HAIL ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MOULTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 744 PM CDT FRI MAY 25 2012 TXZ010-260145- HEMPHILL TX- 744 PM CDT FRI MAY 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR HEMPHILL COUNTY. AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 18 MILES SOUTH OF CANADIAN...OR ABOUT 14 MILES EAST OF MIAMI...MOVING NORTH AT 30 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. MOULTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 841 PM CDT FRI MAY 25 2012 TXZ005-260230- LIPSCOMB TX- 841 PM CDT FRI MAY 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR LIPSCOMB COUNTY. AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES WEST OF HIGGINS...OR ABOUT 9 MILES SOUTHEAST OF LIPSCOMB...MOVING NORTH AT 40 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. MOULTON
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383939.